Paracetamol, the most dangerous drug. Doctors warn
Most of us take it for granted Paracetamol For various minor ailments including headache, toothache or fever.
However, doctors warn that paracetamol can cause serious conditions, including liver failure, if taken incorrectly.
But acetaminophen, one of the forms found in paracetamol, has been called the “most dangerous drug” in the United States by American medical experts.
Speaking to ABC News, quoted as saying Glass.co.ukJohn Frames, a professor at Loyola University in Chicago, said there were cases associated with analgesic liver failure.
But there are three important factors you need to know when taking paracetamol:
This warning does not apply to all types of paracetamol, only acetaminophen
Many of the patients drank alcohol with the drug
Adverse effects occurred after prolonged and excessive consumption of paracetamol
However, the results are worrying for those who take this particular form of painkiller. They have reported severe liver toxicity and some even require liver transplant surgery.
Professor Prems revealed that three to four patients a year undergo transplant surgery, and two to three die before he can have transplant surgery.
A condition that requires replacement surgery is called toxic hepatitis, which occurs when the liver becomes inflamed due to an adverse reaction to drugs, chemicals or alcohol.
Commenting on the cases, Dr. Sarah Jarvis, a British family physician, said: “Paracetamol is one of the most commonly used drugs in the UK.
“For most people who follow the recommended dose, this is not a problem. But if you take more than the recommended dose – especially in the long run, you may be at risk.”